Maryland, 2007Winter Storm and Winter Weather in Maryland, February 24 to 25, 2007
February 24 to 25, 2007 · NWS LWX · 14 events in 14 counties and zones
A low pressure system developed over the high plains of eastern Colorado on February 23rd and pushed east to the Ohio Valley by February 25th. Abundant warm and moist air just above the surface originating from the Gulf of Mexico was pulled north over the Mid Atlantic ahead of the system.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system developed over the high plains of eastern Colorado on February 23rd and pushed east to the Ohio Valley by February 25th. Abundant warm and moist air just above the surface originating from the Gulf of Mexico was pulled north over the Mid Atlantic ahead of the system. Snow began to fall over the region beginning late on February 24th and continued through the early evening hours on February 25th.|Snowfall amounts ranged from 3 to 6 inches across Maryland. Nearly 2000 people lost power in Montgomery County with the snowfall. Numerous traffic accidents were reported across the Baltimore metro area due to the icy road conditions. Schools were delayed Monday, February 26th, in Montgomery and Prince Georges Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 24, 3:30 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Feb 24, 3:30 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EST SAT FEB 24 2007
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
DEEP LOW PRES OVER KS WILL MOVE NORTHEAST TO NEAR CHICAGO BY SUN
EVENING. AHEAD OF THIS SYSTEM PLENTY OF MOISTURE WILL OVERRUN COLD
DRY AIR AT THE SFC. PRECIP WILL START AFTER 06Z IN THE SW AND
SLOWLY SPREAD TO THE NE REACHING NRN VA JUST BEFORE SUNRISE AND NE
MD BY 8 OR 9 AM. PRECIP COULD START AS A VERY BRIEF PERIOD OF
SN/IP WITH A QUICK TRANSITION TO FZRA MOST AREAS DURING THE
MORNING. SOUTHERN AREAS WILL WARM ABV FREEZING AT THE SFC
CHANGING THE PRECIP TO RAIN IN THOSE AREAS. THE SHEN VALLEY AND
THE NRN MD COUNTIES STAND THE HIGHEST PROBABILITIES OF RECEIVING
MORE THAN A QUARTER INCH OF ICE. ANY SNOW ACCUM WILL LIKELY BE
LESS THAN HALF AN INCH AT BEST. NEW WARNINGS AND ADVISORIES ISSUED
FOR THE AREA. PLEASE REFER TO WSWLWX FOR MORE DETAILS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
WHILE TEMPERATURE PROFILES EAST OF THE BLUE RIDGE AND ESPECIALLY E
OF THE I-95 CORRIDOR SUPPORT MAINLY RAIN EARLY SUNDAY EVENING...SOME
COLDER AIR IS EXPECTED TO FILTER BACK INTO THE LOW LEVELS AFTER DARK
SO THAT LIGHT PRECIPITATION IS EXPECTED TO CHANGE BACK TO FREEZING
RAIN SUNDAY EVENING EXCEPT FOR LOCATIONS IN LOWER SRN MD NEAR THE
CHES BAY WHERE IT SHOULD REMAIN LIQUID FOR MOST OF THE NIGHT WITH
TEMPS AROUND OR SLIGHTLY ABOVE FREEZING. TEMPS FROM THE WESTERN
SUBURBS AND POINTS WEST ARE EXPECTED TO FALL INTO THE UPPER 20S
OVERNIGHT SUNDAY. THIS WILL ALLOW CONDITIONS TO QUICKLY DETERIORATE.
THEREFORE EVEN THOUGH PRECIPITATION WILL PROBABLY BE RATHER LIGHT
SUNDAY NIGHT WE HAVE DECIDED TO KEEP THE HEADLINES IN PLACE TIL
EARLY MORNING MORNING (EXCEPT FROM EZF TO LWR/SRN MD).
SOME FREEZING DRIZZLE OR DRIZZLE LIKELY TO PERSIST THROUGH MONDAY
MORNING BEFORE PRECIPITATION EXITS. SOME SNOW SHOWERS LIKELY IN THE
FAR WEST THROUGH TUESDAY HWVR WITH CLIPPER LOWS MOVING THROUGH THE
UPPER OHIO VALLEY DURING THAT TIMEFRAME.
HAVE NOT MADE ANY SIGNIFICANT CHGS TO THE THU/FRI STORM SYSTEM.
STILL LOOKS LIKE A CHC OF MIXED PRECIP IN THE WEST AND ALL LIQUID
EAST.
&&
.AVIATION /20Z-18Z/...VFR CONDITIONS THRU ABT 09Z. CONDITIONS
DETERIORATING RAPIDLY AFTER 12Z WITH MIXED PRECIP.
&&
.MARINE...L/V WINDS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FREEZING RAIN ADVISORY FROM 4 AM SUNDAY TO 4 AM EST MONDAY FOR
DCZ001.
MD...FREEZING RAIN ADVISORY FROM 4 AM SUNDAY TO 4 AM EST MONDAY FOR
MDZ013-014.
WINTER STORM WARNING FROM 4 AM SUNDAY TO 4 AM EST MONDAY FOR
MDZ003>007-009>011-501-502.
FREEZING RAIN ADVISORY FROM 4 AM TO 1 PM EST SUNDAY FOR
MDZ016>018.
VA...FREEZING RAIN ADVISORY FROM 4 AM SUNDAY TO 4 AM EST MONDAY FOR
VAZ036>041-050>054.
WINTER STORM WARNING FROM 4 AM SUNDAY TO 4 AM EST MONDAY FOR
VAZ021-025>031-042.
FREEZING RAIN ADVISORY FROM 4 AM TO 1 PM EST SUNDAY FOR
VAZ055>057.
WV...WINTER STORM WARNING FROM 4 AM SUNDAY TO 4 AM EST MONDAY FOR
WVZ050>055-501>504.
MARINE...NONE.
&&
SHORT TERM...ROSA
LONG TERM...BROTHERTON
AVIATION...ROSA
MARINE...ROSAHazardous weather outlook, Feb 24, 3:34 PM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
334 PM EST SAT FEB 24 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-251000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
334 PM EST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TONIGHT
A WINTER STORM WARNING HAS BEEN ISSUED FOR AREAS WEST OF A LINE FROM
CHARLOTTESVILLE TO WASHINGTON TO BALTIMORE PRIMARILY FOR SIGNIFICANT
ICE ACCUMULATIONS. A FREEZING RAIN ADVISORY IS IN EFFECT FOR
LOCATIONS TO THE EAST OF THAT LINE. PLEASE REFERENCE OUR WINTER
WEATHER PRODUCT FOR DETAILS ON THIS IMPENDING SIGNIFICANT WINTER
STORM (WBCWSWLWX). PRECIPITATION WILL BEGIN LATE TONIGHT FROM
SOUTHWEST TO NORTHEAST ACROSS THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINTRY PRECIPITATION WILL CONTINUE ACROSS MUCH OF THE OUTLOOK AREA
THROUGH SUNDAY NIGHT. THE WINTER STORM WARNING AND FREEZING RAIN
ADVISORIES CONTINUE IN EFFECT ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF WINTRY PRECIPITATION
AND ANY DAMAGES TO THE NATIONAL WEATHER SERVICE OFFICE IN STERLING.
DO THIS EITHER THROUGH OUR WEBSITE (WEATHER.GOV/WASHINGTON) OR BY
CALLING OUR TOLL-FREE SPOTTER NUMBER.
JB
Winter Storm, Central and Eastern Allegany
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Central and Eastern Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Trained Spotters in central and eastern Allegany County reported between 4 and 5 inches of snow.
Winter Storm, Charles
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Charles forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.474, -77.013 (the zone’s center; the record gives no point)
Trained Spotters in Waldorf and White Plains reported between 4 and 5 inches of snow.
Winter Storm, Frederick
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
Both NWS Employees and trained spotters across Frederick County reported between 3 and 6 inches of snow.
Winter Storm, Howard
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Howard forecast zone
- Reported by
- Trained Spotter
Trained Spotters across Howard County reported between 4 and 6 inches of snow.
Winter Storm, Montgomery
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- NWS Employee
Several NWS Employees and Trained Spotters across Montgomery County reported between 4 and 6 inches of snow. There were nearly 2,000 power outages reported as well as numerous traffic accidents due to the winter weather. Schools the following morning were delayed 2 hours.
Winter Storm, Prince Georges
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Prince Georges forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
Trained Spotters across Prince Georges County reported between 3 and 6 inches of snow. There were numerous traffic accidents due to the winter weather. Schools the following morning were delayed 2 hours.
Winter Storm, Washington
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.604, -77.814 (the zone’s center; the record gives no point)
Trained Spotters in Sharpsburg and Hagerstown reported between 3 and 6 inches of snow.
Winter Weather, Anne Arundel
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Anne Arundel forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
Trained Spotters across Anne Arundel County reported between 3 and 5 inches of snow.
Winter Weather, Calvert
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Calvert forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.535, -76.531 (the zone’s center; the record gives no point)
A Trained Spotter in Dunkirk, MD., reported 2.6 inches of snow.
Winter Weather, Carroll
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Trained Spotters in Carroll County reported between 3 and 5 inches of snow.
Winter Weather, Harford
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Harford forecast zone
- Reported by
- Trained Spotter
Trained Spotters in Harford County reported between 3 and 4 inches of snow.
Winter Weather, Northern Baltimore
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Northern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Trained Spotters in northern Baltimore County reported between 2 and 4 inches of snow. Snow mixed with sleet and freezing rain at times during the afternoon.
Winter Weather, Southern Baltimore
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- Southern Baltimore forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Broadcast Media and a Trained Spotter in the City of Baltimore reported between 3 and 4 inches of snow. Snow mixed with sleet and freezing rain at times during the afternoon.
Winter Weather, St. Mary'S
- When
- February 24, 9:00 PM EST to February 25, 6:00 PM EST
- Where
- St. Mary'S forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
Trained Spotters in Charlotte Hall and Hollywood reported 3 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16145, 16146, 16147, 16148, 16149, 16150, 16151, 16152, 16153, 16154, 16155, 16156, 16157, 16158.